MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA, HANDLE, MODULAR KEEL PUNCH; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. IBALANCE TKA, HANDLE, MODULAR KEEL PUNCH; ORTHOPEDIC MANUAL SURG INSTR
Model Number IBALANCE TKA, HANDLE, MODULAR KEEL PUNCH
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 04/19/2022, it was reported by a sales representative via (b)(4) that an ar-613-1 ibalance¿ tka, handle, modular keel punch had an issue.The surgeon was doing a tka procedure on (b)(6) 2022 and while using the keel punch handle, the blue part of the handle cracked.They got another one from another instrument set and finished the case without further incident.This was discovered during use with no impact to the patient.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.Visual evaluation confirms the handle is cracked and it runs all the way across the blue handle.The device also appears worn/dented due to wear and tear.The most likely cause of the reported failure is wear and tear.

Brand Name
IBALANCE TKA, HANDLE, MODULAR KEEL PUNCH
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19492942
Report Number1220246-2024-05187
Device Sequence Number17901609
Product Code LXH
UDI-Device Identifier00888867115941
UDI-Public00888867115941
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBALANCE TKA, HANDLE, MODULAR KEEL PUNCH
Device Catalogue NumberAR-613-1
Device Lot Number051746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown